Alert archive / Virginia / Special Weather Statements in 2011

Special Weather Statement, NWS Blacksburg, VA

July 24, 2011Patrick County, Virginia

NWS Blacksburg, VA issued this special weather statement at Jul 24, 2011, 3:08 PM EDT for Patrick County, Virginia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2011, 3:08 PM EDT (19:08 UTC)
Expired
Jul 24, 2011, 3:45 PM EDT
In force
37 min
Issued by
NWS Blacksburg, VA

County Patrick County, VA

The radar

The Roanoke radar (KFCX), 43 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1586 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1586 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WWUS81 KRNK 241908
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT SUN JUL 24 2011

VAZ016-032-241945-
CARROLL VA-PATRICK VA-
308 PM EDT SUN JUL 24 2011

...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND PATRICK COUNTIES...

AT 305 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
ARARAT...DRIFTING EAST AT 5 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. 

THIS STORM WILL BE NEAR GROUNDHOG MOUNTAIN AROUND 315 PM AND ARARAT
AROUND 335 PM.

LAT...LON 3655 8049 3663 8068 3679 8054 3678 8051
      3672 8047 3674 8046 3674 8045 3668 8033
      3655 8043

$$

RCS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 24, 12:54 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 24, 12:54 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1254 PM EDT SUN JUL 24 2011

.SYNOPSIS...
THE CENTER OF THE UPPER RIDGE SLOWLY RETROGRADES THIS AFTERNOON.
A COLD FRONT WILL SINK SOUTH TOWARD US MONDAY INTO TUESDAY. A
BUBBLE OF CANADIAN HIGH PRESSURE SCOOTS OVER THE MIDDLE ATLANTIC
BY THE MIDDLE OF THE WEEK...FOLLOWED ANOTHER BOUT OF HEAT AT THE
END OF THE WEEK.
&&

.NEAR TERM /THROUGH TONIGHT/...
SCENARIO TODAY REMAINS RATHER SIMILAR TO SATURDAY WITH VERY DEEP
MOISTURE IN PLACE AND PROGGED HIGH INSTABILITY PROVIDED
SIGNIFICANT AFTERNOON HEATING. MODIFIED MORNING RAOBS AGAIN SHOWING
CAPES AT 2000-3000 J/KG ON AVERAGE BUT A LITTLE MORE CAPPED ALOFT
OVERTOP A SLIGHTLY STRONGER...MORE UNIFORM NW FLOW SFC-10K FT.
HOWEVER NEXT WEAK S/W LOOKS TO PASS FARTHER NORTH THIS AFTERNOON
LEAVING MAIN FOCUS WITH OLD OUTFLOW AND CONVERGENCE OF LOW LEVEL
W/NW FLOW ACROSS THE WEST. THIS MORE IN LINE WITH THE LATEST
OVERNIGHT SPC WRF WHICH DEVELOPS SCTD COVERAGE OVER THE FAR WEST
UNDER THE ONGOING COMPLEX TO THE NORTH...BEFORE JUMPING NEW
DEVELOPMENT TO THE LEE TROF OVER THE EAST LATER WHICH MAY END UP
ON THE EASTERN FRINGE OF THE CWA PER DOWNSLOPE. ALSO WITH BEST 85H
THETA-E RIDGING PROGGED OVER THE FAR WEST...THINK BETTER EARLY
COVERAGE THERE SO UPPED POPS TO HIGHER CHANCE BUT TOO UNCERTAIN TO
GO LIKELY ATTM ESPCLY SINCE THINK OVERALL LESS SCTD NATURE
COVERAGE THAN YDA. ALSO INCREASED POPS SOME OVER THE NORTH/EAST
WHILE LOWERING A LITTLE IN BETWEEN WHERE WEST/NW FLOW MAY TEND TO
MIX THINGS OUT A BIT MORE. HIGH PWATS AND WEAK FLOW ALOFT AGAIN
SUPPORTS MORE HEAVY RAINERS ALTHO SHOULD MOVE A LITTLE FASTER
     WHILE RATHER HIGH DCAPES AGAIN COULD GIVE RISE TO MORE ISOLATED
DOWNBURTS WHICH WILL CONTINUE TO MENTION IN THE HWO.

MORNING THICKNESS VALUES GIVING HIGHS IN THE 93-98 RANGE EAST AND
80S TO NEAR 90 WEST OUTSIDE OF ANY CONVECTION. STILL THINKING THAT
DOWNSLOPE DRYING WILL HELP LOWER DEWPOINTS OUT EAST KEEPING THE
PIEDMONT JUST BELOW ADVISORY CRITERIA OUTSIDE OF AN HOUR OR TWO IN
SPOTS. THUS GOING WITHOUT ANY HEADLINES FOR NOW. OTRW TWEAKED
TEMPS DOWN SOME IN THE NW PER MORE CLOUDS AND SCTD CONVECTIVE
THREAT AND RAISED SLIGHTLY OUT EAST FOR DOWNSLOPE WARMING.

TONIGHT...AM EXPECTING SOME BREAK IN THE CONVECTION...BUT WITH
MODELS SHOWING ANOTHE UPSTREAM WAVE PUSHING INTO THE OHIO VALLEY
WE COULD SEE SOME SHOWERS AND STORMS MOVING INTO THE MTNS AFTER
MIDNIGHT AND WILL KEEP POPS HIGHEST HERE THRU THE NIGHT.

THINK MORE CLOUDS TONIGHT...AND TEMPS SHOULD BE SIMILAR TO THIS
MORNING WITH MID TO UPPER 60S MTNS AND LOW TO MID 70S EAST.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
BY MONDAY...THE UPPER RIDGE WILL BE CENTERED FROM THE GULF OF MEXICO
TO NEAR TEXAS. UPPER LEVEL FLOW OVER OUR REGION WILL WILL BE FROM
THE NORTHWEST ALONG THE NORTHEAST EDGE OF THE UPPER RIDGE. A
SHORTWAVE TROUGH WILL BE HEADING EASTWARD ACROSS HUDSON BAY
THROUGH THE DAY...AND A SUBSTANTIAL LOW LEVEL MOISTURE FLUX ACROSS
THE AREA WILL HAVE ITS ORIGINS FROM THE NORTH CENTRAL GULF OF
MEXICO. WE ANTICIPATE SUBSTANTIAL COVERAGE OF SHOWERS AND STORMS
BY THE AFTERNOON IN ADVANCE OF AN APPROACHING COLD FRONT
ASSOCIATED WITH THE PASSING SHORTWAVE. COVERAGE SHOULD BE GREATEST
ACROSS THE MOUNTAINS.

THE FRONT MOVES ACROSS THE AREA MONDAY EVENING INTO EARLY TUESDAY
MORNING. LOOK FOR LINGERING SHOWERS AND STORMS THROUGH THE
NIGHT...ESPECIALLY ACROSS THE SOUTHERN THIRD OF THE AREA. HIGH
PRESSURE BUILDS INTO THE AREA DURING THE DAY ON TUESDAY ALONG WITH
A LESS HUMID AIRMASS AND TEMPERATURES AROUND OR ONLY SLIGHTLY
ABOVE NORMAL.

BY WEDNESDAY...THE CENTER OF THE SURFACE LOW WILL BE EAST OF THE
AREA. CLOCKWISE FLOW AROUND THE HIGH WILL YIELD A SOUTHEAST UPSLOPE
FLOW INTO THE CREST OF THE BLUE RIDGE. ANTICIPATE SOME ISOLATED
SHOWERS OR STORMS IN THIS AREA FROM ROUGHLY FLOYD VA SOUTHEAST INTO
THE NORTHERN MOUNTAINS OF NORTH CAROLINA.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
THURSDAY SURFACE HIGH PRESSURE REMAINS OVER THE SOUTHEAST UNITED
STATES AND HEIGHTS RISE AT 500 MB. THE 500 MB RIDGE WILL BE
CENTERED OVER THE CAROLINAS THURSDAY AND FRIDAY. THIS WILL BRING
ABOVE NORMAL TEMPERATURES AND INCREASED MOISTURE BACK INTO THE
AREA THROUGH THE END OF WEEK. MODELS SHOW NO ORGANIZED FORCING FOR
PRECIPITATION SO DAILY CHANCES THROUGH THE PERIOD WILL BE IN
FAVORED AREAS ALONG THE BLUE RIDGE AND IN THE MOUNTAINS DURING THE
AFTERNOON AND EVENING.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
MAIN THREAT AGAIN WITH THE POTENTIAL TO SEE SCATTERED CONVECTION
MOVE IN THE VICINITY OF ANY OF THE AIRPORTS THRU THIS EVENING AS
STORMS POP UP AND MOVE SLOWLY EAST. BEST AREA FOR MORE ORGANIZED
COVERAGE SEEMS TO BE OVER THE SW ATTM WITH TSRA HAVING A HARD TIME
DEVELOPING OUT TO...AND EAST OF THE BLUE RIDGE PER WESTERLY FLOW
ALOFT. LATEST SHORT TERM MODEL GUIDANCE SUGGESTS MORE COVERAGE
UNZIPPING ALONG THE WEST SIDE OF THE BLUE RIDGE...THEN SLOWLY
SAGGING EAST LATER BEFORE FADING OUT OVER THE SE THIS EVENING.
THEREFORE WILL INCLUDE A VCTS MENTION ALONG THE KBLF TO KROA
CORRIDOR AND INCLUDE CB ELSW WHERE CHANCES APPEAR TO BE LESS. OTRW
MAINLY VFR UNDER SCT-BKN CU FIELDS OUTSIDE CONVECTION THIS
AFTERNOON WITH WEST TO NW SFC WINDS AROUND 10 KTS OR LESS.

THE RIDGE BREAKS DOWN TONIGHT INTO MONDAY WITH A FRONT MOVING IN.
WILL LIKELY STILL HAVE SOME LEFTOVER SHRA/TSRA SE THIS EVENING AND
PERHAPS NW EARLY ON AND AGAIN LATE AS ANOTHER UPSTREAM TSRA
COMPLEX MAKES A RUN BUT WONT INCLUDE ANY ADDED CB/VCTS MENTION
ATTM. THINK SLIGHTLY LOWER DEWPOINTS AND LIGHT WEST WINDS MAY
AGAIN COMBO WITH HIGH/MID CLOUDS TO LIMIT WIDESPREAD IFR IN
FOG/STRATUS. HOWEVER LOW CONFIDENCE SO ONLY INCLUDING SOME
REDUCTIONS IN VSBY TO BRIEF IFR/MVFR LATE TONIGHT IN THE VALLEY
LOCATIONS AND COULD BE WORSE IF RAINFALL ENDS UP MORE WIDESPREAD
THIS AFTERNOON.

THE FRONT SHOULD BRING A BETTER THREAT OF TSRA TO MOST OF THE
AREA MONDAY AND COULD SEE SOME EARLY CONVECTION DEVELOP SE WVA
MONDAY MORNING. HOWEVER MAIN TIMING LOOKS TO BE MONDAY AFTERNOON
ESPCLY FROM THE BLUE RIDGE SOUTH AND EAST WHERE BETTER INSTABILITY
WILL EXIST. ACTUAL FRONT PUSHES THROUGH MONDAY NIGHT AND AS
COOLER AIR ARRIVES INTO TUESDAY MORNING THERE SHOULD BE SOME IFR
FOG WITH A WET GROUND...THEN A DRY TUESDAY PM FOLLOWS. OTRW
LOOKING FOR IMPROVING CONDITIONS WITH VFR BY TUESDAY AFTERNOON
THRU LATE WEEK.

&&

.CLIMATE...
RECORD WARMEST LOW TEMPERATURES
ROANOKE......75/2010
LYNCHBURG....76/1911
DANVILLE.....76/2010
BLACKSBURG...68/1999
BLUEFIELD....71/2010

RECORD HIGH TEMPERATURES
ROANOKE.....100/1933
LYNCHBURG...100/2010
DANVILLE....101/2010
BLACKSBURG...92/1991
BLUEFIELD....91/1987

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/WP
NEAR TERM...JH/WP
SHORT TERM...DS
LONG TERM...AMS
AVIATION...JH/JJ/WP
CLIMATE...
Hazardous weather outlook, Jul 24, 3:34 AM EDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 AM EDT SUN JUL 24 2011

NCZ003-019-020-VAZ019-022>024-032>034-250745-
SURRY-WILKES-YADKIN-ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-
334 AM EDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES WILL BE 95 TO 100 DEGREES THIS AFTERNOON. IN
ADDITION...SCATTERED THUNDERSTORMS COULD PRODUCE LOCALLY VERY
HEAVY RAINFALL AND DAMAGING WINDS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ007-009>018-020-WVZ042>045-250745-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-MERCER-SUMMERS-MONROE-
GREENBRIER-
334 AM EDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS COULD PRODUCE LOCALLY VERY HEAVY RAINFALL
AND DAMAGING WINDS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-VAZ035-043>047-058-059-250745-
STOKES-ROCKINGHAM-CASWELL-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
334 AM EDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES WILL BE IN THE 100 TO 104 DEGREE RANGE THIS
AFTERNOON.

ISOLATED TO SCATTERED THUNDERSTORMS COULD PRODUCE LOCALLY VERY
HEAVY RAINFALL AND DAMAGING WINDS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 24, 11:14 AM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1114 AM EDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     3 NNW BEDFORD CITY      37.38N 79.55W
07/23/2011                   BEDFORD            VA   PUBLIC

            SEVERAL TREES AND TREE LIMBS WERE BLOWN DOWN ON PEAKS
            ROAD.

&&

16
Special weather statement, Jul 24, 2:02 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
202 PM EDT SUN JUL 24 2011

NCZ001-018-019-241830-
ASHE NC-WATAUGA NC-WILKES NC-
202 PM EDT SUN JUL 24 2011

...A STRONG THUNDERSTORM WILL AFFECT ASHE...WATAUGA AND WILKES
COUNTIES...

AT 157 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF DEEP GAP. THIS STORM IS NEARLY STATIONARY.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM
AS WELL.

THIS STORM WILL BE NEAR IDLEWILD AROUND 210 PM...IDLEWILD AROUND 215
PM AND CASCADE FALLS AROUND 230 PM.

LAT...LON 3628 8129 3615 8147 3630 8158 3638 8148

16
Special weather statement, Jul 24, 2:24 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
224 PM EDT SUN JUL 24 2011

VAZ013-014-241915-
MONTGOMERY VA-PULASKI VA-
224 PM EDT SUN JUL 24 2011

...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY AND PULASKI
COUNTIES...

AT 222 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DUBLIN...
MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR CLAYTOR LAKE STATE PARK AROUND 235 PM...
CLAYTOR DAM AROUND 245 PM...RADFORD AROUND 250 PM...WALTON AROUND 255
PM...CHILDRESS AROUND 310 PM AND CHRISTIANSBURG AROUND 315 PM.

LAT...LON 3719 8071 3717 8035 3702 8035 3701 8039
      3702 8041 3700 8042 3702 8043 3701 8044
      3702 8045 3700 8046 3703 8070

MC
Local storm report, Jul 24, 2:29 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
229 PM EDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     TSTM WND DMG     3 NNW BOTTOM            36.53N 80.78W
07/24/2011                   SURRY              NC   911 CALL CENTER

            LARGE TREE DOWN ON ROUND PEAK CHURCH ROAD

&&

RSTONEFI
Local storm report, Jul 24, 2:38 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
238 PM EDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     3 N BOTTOM              36.52N 80.77W
07/24/2011                   SURRY              NC   911 CALL CENTER

            TREE DOWN ON BRYANT ROAD.

&&

CHENARD
Special weather statement, Jul 24, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT SUN JUL 24 2011

VAZ016-032-241945-
CARROLL VA-PATRICK VA-
308 PM EDT SUN JUL 24 2011

...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND PATRICK COUNTIES...

AT 305 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
ARARAT...DRIFTING EAST AT 5 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR GROUNDHOG MOUNTAIN AROUND 315 PM AND ARARAT
AROUND 335 PM.

LAT...LON 3655 8049 3663 8068 3679 8054 3678 8051
      3672 8047 3674 8046 3674 8045 3668 8033
      3655 8043

RCS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 2:24 PM EDTSpecial Weather StatementRNKCity of Radford51 min
Jul 24, 3:26 PM EDTSpecial Weather StatementRNKBedford64 min
Jul 24, 3:28 PM EDTSpecial Weather StatementRNKSmyth47 min
Jul 24, 3:42 PM EDTSpecial Weather StatementRNKHenry63 min
Jul 24, 4:21 PM EDTSpecial Weather StatementRNKFranklin39 min
Jul 24, 4:30 PM EDTSevere Thunderstorm WarningRNKFranklin44 min
Jul 24, 4:34 PM EDTSpecial Weather StatementRNKPulaski41 min
Jul 24, 4:57 PM EDTSevere Thunderstorm WarningRNKPittsylvania63 min
Jul 24, 5:19 PM EDTSpecial Weather StatementRNKCity of Lynchburg56 min
Jul 24, 5:53 PM EDTSpecial Weather StatementRNKAppomattox37 min
Jul 24, 6:08 PM EDTSevere Thunderstorm WarningRNKAppomattox46 min
Jul 24, 6:12 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax48 min
Jul 24, 2:02 PM EDTSpecial Weather StatementRNKAshe28 min
Jul 24, 2:06 PM EDTSevere Thunderstorm WarningRNKAshe, Wilkes39 min
Jul 24, 2:50 PM EDTSevere Thunderstorm WarningRNKSurry, Wilkes, Yadkin55 min
Jul 24, 3:19 PM EDTSpecial Weather StatementRNKStokes56 min
Jul 24, 5:40 PM EDTSevere Thunderstorm WarningRNKCaswell65 min

Nearby

Special Weather Statements in Virginia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.